Alert archive / Colorado / Wind Advisories in 2006

Wind Advisory 2, NWS Grand Junction, CO

April 5, 200612 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Apr 5, 2006, 5:16 PM MDT for 12 counties in Colorado. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 5:16 PM MDT (23:16 UTC)
Expired
Apr 5, 2006, 8:17 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 45 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2150 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 052316
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
516 PM MDT WED APR 5 2006

UTZ028-060600-
/O.CON.KGJT.HW.W.0001.000000T0000Z-060406T0600Z/
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITY OF...MONTICELLO AND VICINITY
516 PM MDT WED APR 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

THIS WARNING IS VALID FOR THE LA SAL MOUNTAINS OF SOUTHEAST UTAH
ABOVE 9000 FEET ELEVATION.

STRONG SOUTH WINDS WILL CONTINUE OVER THE HIGHER ELEVATIONS OF
THE LA SAL MOUNTAINS AHEAD OF AN APPROACHING STRONG STORM. WINDS
OF 50 MPH WITH GUSTS IN EXCESS OF 75 MPH ARE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

COZ002-003-005-007-008-011-014-017-060400-
/O.NEW.KGJT.WI.Y.0002.060405T2316Z-060406T0400Z/
CENTRAL YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-
UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER...RIO BLANCO...
STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT...PARACHUTE...
MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...
DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...RIDGWAY...
GLADE PARK
516 PM MDT WED APR 5 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

STRONG SOUTH TO SOUTHWEST WINDS AHEAD OF AN APPROACHING PACIFIC
STORM WILL CONTINUE TO AFFECT MANY OF THE PLATEAUS AND HIGH VALLEYS
OF WESTERN COLORADO THIS EVENING. STRONG WIND GUSTS TO 58 MPH ARE
ESPECIALLY LIKELY IN THE VICINITY OF SHOWERS OR THUNDERSTORMS.
EXPECT WINDS TO DECREASE AND SHIFT TO THE WEST AS A COLD FRONT
PASSES FROM WEST TO EAST ACROSS WESTERN COLORADO THROUGH 10 PM MDT.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH WITH GUSTS TO 58 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NL
1 follow-up statement
000 
WWUS75 KGJT 060217
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
817 PM MDT WED APR 5 2006

UTZ028-060330-
/O.CAN.KGJT.HW.W.0001.000000T0000Z-060406T0600Z/
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITY OF...MONTICELLO AND VICINITY
817 PM MDT WED APR 5 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELED THE
HIGH WIND WARNING. GUSTY SOUTHWEST WINDS FROM 15 TO 25 MPH WITH GUSTS
TO 40 MPH WILL CONTINUE EARLY THIS EVENING BEFORE DECREASING AND
SHIFTING TO THE WEST LATE.

$$

COZ002-003-005-007-008-011-014-017-060330-
/O.CAN.KGJT.WI.Y.0002.000000T0000Z-060406T0400Z/
CENTRAL YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-
UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER...RIO BLANCO...
STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT...PARACHUTE...
MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...
DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...RIDGWAY...
GLADE PARK
817 PM MDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELED THE
WIND ADVISORY. GUSTY SOUTHWEST WINDS FROM 15 TO 25 MPH WITH GUSTS
TO 40 MPH WILL CONTINUE EARLY THIS EVENING BEFORE DECREASING AND
SHIFTING TO THE WEST LATE.

$$

NL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 5, 2:47 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 5, 2:47 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
247 PM MDT WED APR 5 2006

SHORT TERM (TONIGHT THROUGH FRIDAY)...

THIS EVENING...UPPER TROUGH HAS MOVED INTO THE GREAT BASIN WITH GOOD
INSTABILITY INCREASING OVER THE FORECAST AREA EARLY THIS AFTERNOON. A
NORTH TO SOUTH ORIENTED SURFACE FRONT WILL PROGRESS EASTWARD ACROSS
THE FORECAST AREA THIS AFTERNOON INTO EARLY THIS EVENING. AHEAD OF
THIS FRONT...STRONG SOUTH WINDS HAVE DEVELOPED. WINDS WILL BECOME
MORE SOUTHWEST BEHIND THE FRONT...BUT WILL REMAIN QUITE STRONG UNTIL
AFTER TROUGH PASSAGE LATE TONIGHT. WITH THIS STRONG FLOW AND FAST
STORM MOTION THE THUNDERSTORM OUTFLOWS WILL EASILY REACH WARNING
CRITERIA. HAIL ALSO IS A THREAT DUE TO SPEED SHEAR AND EARLY SEASON
TEMPERATURES ALOFT. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT
FOR THE ENTIRE FORECAST AREA THROUGH 5 PM MDT THIS EVENING. ALSO...
STRONG GRADIENT WINDS HAVE RESULTED IN GUSTS IN EXCESS OF 75 MPH OVER
THE LA SAL MOUNTAINS EARLIER TODAY....EVEN BEFORE THE CONVECTION GOT
UNDERWAY. WITH STRONG WINDS CONTINUING UNTIL AFTER TROUGH PASSAGE...
THE HIGH WIND WARNING THAT WAS ISSUED EARLIER WILL CONTINUE THROUGH
MIDNIGHT TONIGHT.

SNOW LEVELS REMAIN QUITE HIGH TODAY WITH RAIN REPORTED ON RED
MOUNTAIN PASS AT 2 PM MDT WITH THE SNOW LEVEL AT 9500 FEET OR ABOVE.
THE SNOW LEVEL WILL LOWER ONCE THE COLD FRONT MOVES EAST OF
THE AREA. THE FRONT IS TIMED TO REACH THE RED MOUNTAIN AREA BETWEEN 4
AND 5 PM THEN EAST OF THE CONTINENTAL DIVIDE BY LATER THIS EVENING.
THE STRONG CONVECTION WILL PUSH SNOW LEVELS LOWER AT TIMES...HOWEVER
SNOW ACCUMULATIONS WILL BE LIGHT BELOW AROUND 10000 FEET UNTIL AFTER
THE COLD FRONT MOVES EAST.

MINOR FLOODING HAS BEEN REPORTED ON DRY CREEK IN THE HAYDEN AREA.
WITH THE WARM TEMPERATURES RESULTING IN GOOD SNOWMELT...AND
ADDITIONAL PCPN EXPECTED THROUGH THU...OTHER STREAMS MAY REACH
BANKFULL LEVELS. WILL KEEP PRESENT FLOOD WARNING FOR THE HAYDEN AREA
THROUGH NOON THU. THIS MAY HAVE TO BE EXTENDED. BUT IF THE SNOW
LEVEL FALLS LOW ENOUGH THE FLOW MAY DECREASE FOR A LITTLE WHILE.

LATE TONIGHT AND THURSDAY...SNOW ACCUMULATION WILL INCREASE ONCE THE
FRONT MOVES EAST AND THE MAIN UPPER LEVEL TROUGH MOVES OVERHEAD LATE
TONIGHT. BY MORNING THE SNOW LEVEL IS EXPECTED TO BE AROUND 6500
FEET. THE FLOW WILL SHIFT TO A MORE NORTHWESTERLY DIRECTION BY
EARLY THU...WITH THE FAVORED AREAS SHIFTING TO THE NORTH AND
CENTRAL MOUNTAINS. BOTH THE NAM AND THE GFS ROTATE ANOTHER LOBE
AROUND THE LOW AND ACROSS THE AREA THU THROUGH THU EVENING. THIS
WILL KEEP THE ACTION GOING MOST AREAS...DIMINISHING FROM THE FAR
SOUTHWEST. WILL LET PRESENT WINTER HILITES RIDE AT THIS TIME AS THEY
LOOK TO BE IN GOOD SHAPE.

THURSDAY NIGHT THROUGH FRIDAY...PCPN WILL DIMINISH FROM THE WEST
THU NIGHT AND FRI. BY FRI AFTERNOON SHOWERS WILL BE LIMITED TO
MAINLY THE NORTH AND CENTRAL MOUNTAINS. WITH SKIES CLEARING FROM THE
SOUTHWEST.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...DRY AND WARMER
CONDITIONS WILL DEVELOP FOR THE WEEKEND AS A RIDGE OF HIGH PRESSURE
MOVES OVER THE AREA AND THE NEXT TROUGH DEVELOPS OFF THE PACIFIC
COAST. THE WARMER TEMPS WILL RESULT IN INCREASED RUNOFF AND AREA
STREAMS AND RIVERS WILL HAVE TO BE MONITORED. THE RIDGE BEGINS TO
BREAK DOWN ON MON AS PIECES OF ENERGY GET EJECTED FROM THE TROUGH. AT
THIS TIME IT LOOKS LIKE MOST OF THIS ENERGY WILL REMAIN NORTH OF THE
AREA SO HAVE ONLY GONE WITH LOW POPS THROUGH THE LATER PERIODS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SEVERE THUNDERSTORM WATCH FOR WESTERN COLORADO THROUGH 5 PM
         MDT THIS AFTERNOON.
      WINTER STORM WARNING FOR THE NWRN SAN JUAN MOUNTAINS THROUGH
         THURSDAY EVENING (ZONE 18).
      WINTER STORM WARNING FOR THE SAWATCH...WEST ELK...ELK...PARK...
         GORE...ELK HEAD...FLATTOPS...THE GRAND AND BATTLEMENT MESAS
         THIS EVENING THROUGH THURSDAY EVENING (ZONES 4...9...
         10...12 AND 13).
      SNOW AND BLOWING SNOW ADVISORY FROM THROUGH NOON THURSDAY
         FOR THE SWRN SAN JUAN MOUNTAINS (ZONE 19).
      FLOOD WARNING FOR DRY CREEK IN AND AROUND HAYDEN THROUGH NOON
         THURSDAY.

.UT...SEVERE THUNDERSTORM WATCH FOR EASTERN UTAH THROUGH 5 PM
         MDT THIS AFTERNOON.
      HIGH WIND WARNING FOR THE LA SAL MOUNTAINS IN EAST CENTRAL
         UTAH THROUGH MIDNIGHT TONIGHT.
      SNOW AND BLOWING SNOW ADVISORY FROM THROUGH NOON THURSDAY
         FOR THE EASTERN UINTA MOUNTAINS (ZONE 23).

&&

EH
Hazardous weather outlook, Apr 5, 12:16 PM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1216 PM MDT WED APR 5 2006

COZ001-003-005>008-011-014-017-020>023-UTZ022-024-025-027-029-061200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-EASTERN UINTA BASIN-
FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY-
LOWER YAMPA RIVER BASIN-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
TAVAPUTS PLATEAU-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
UPPER GUNNISON RIVER VALLEY-UPPER YAMPA RIVER BASIN-
1216 PM MDT WED APR 5 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 PM MDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF THE LOWER ELEVATIONS
OF EASTERN UTAH AND WESTERN COLORADO...AND THE UNCOMPAGHRE AND ROAN
AND TAVAPUTS PLATEAUS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON. THROUGH
THIS AFTERNOON...SOME THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS
IN EXCESS OF 58 MPH AND HAIL UP TO ONE INCH IN DIAMETER. OTHERWISE...
SOUTHWEST WINDS 15 TO 25 MPH ARE EXPECTED WITH GUSTS 35 TO 45 MPH.
WINDS WILL BE STRONGER OVER HIGHER EXPOSED HIGHER TERRAIN. BY THIS
EVENING THE SNOW LEVEL WILL BEGIN TO LOWER WITH SNOW EXPECTED ABOVE
6500 FEET BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND SNOW SHOWERS WILL END ON THURSDAY.  NO SIGNIFICANT WEATHER
CAN BE EXPECTED FROM FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. ALSO YOU ARE ENCOURAGED TO PHONE IN
SNOW OR WIND REPORTS TO THE GRAND JUNCTION FORECAST OFFICE...OR EMAIL
US AT WXGJT@NOAA.GOV.

COZ004-009-010-012-013-018-061200-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
NORTHWEST SAN JUAN MOUNTAINS-WEST ELK AND SAWATCH MOUNTAINS-
1216 PM MDT WED APR 5 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 PM MDT TODAY...

...WINTER STORM WARNING THIS EVENING THROUGH THURSDAY
EVENING FOR THE NORTHERN AND CENTRAL MOUNTAINS OF THE WESTERN
COLORADO...

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY THROUGH THURSDAY
EVENING FOR THE NORTHWESTERN SAN JUAN MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF WESTERN
COLORADO AND EASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THROUGH
THIS AFTERNOON...SOME THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS
IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. OTHERWISE...
SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH WILL PERSIST
THROUGH THE EVENING. INITIALLY THE SNOW LEVEL WILL BE HIGH AND
ABOVE 9000 FEET. SNOW WILL INCREASE TONIGHT AS THE SNOW LEVEL FALLS
TO 6500 FEET. PERIODS OF HEAVY SNOW CAN BE EXPECTED THIS EVENING WITH
POOR VISIBILITY OVER MOUNTAIN PASSES FROM BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY WILL CONTINUE THROUGH THURSDAY WITH STORM TOTAL
ACCUMULATIONS OF 8 TO 16 INCHES...HOWEVER SOME MOUNTAIN PASSES MAY
RECEIVE UP TO 2 FEET OF NEW SNOW.  DANGEROUS TRAVEL CONDITIONS ARE
EXPECTED ON ALL ROADS THROUGH THE THE MOUNTAINS. SNOW WILL TAPER OFF
THURSDAY EVENING AND END ON FRIDAY.

NO SIGNIFICANT WEATHER CAN BE EXPECTED FROM SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. ALSO YOU ARE ENCOURAGED TO PHONE IN
SNOW OR WIND REPORTS TO THE GRAND JUNCTION FORECAST OFFICE...OR EMAIL
US AT WXGJT@NOAA.GOV.

COZ019-UTZ023-061200-
EASTERN UINTA MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
1216 PM MDT WED APR 5 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 PM MDT TODAY...

...SNOW AND BLOWING SNOW ADVISORY NOON TODAY THROUGH THURSDAY NOON
FOR THE MOUNTAINS OF SOUTHWEST COLORADO AND NORTHEAST UTAH...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SOUTHWEST
COLORADO AND NORTHEAST UTAH.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THROUGH
THIS AFTERNOON...SOME THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS
IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. OTHERWISE
SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH WILL PERSIST
THROUGH THE EARLY EVENING. INITIALLY THE SNOW LEVEL WILL BE HIGH AND
ABOVE 9000 FEET. SNOW WILL INCREASE TONIGHT AS THE SNOW LEVEL FALLS
TO 6500 FEET. PERIODS OF SNOW CAN BE EXPECTED THIS EVENING WITH POOR
VISIBILITY OVER MOUNTAIN PASSES FROM BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY WILL CONTINUE THROUGH THURSDAY AFTERNOON WITH STORM
TOTAL ACCUMULATIONS OF 7 TO 14 INCHES. DANGEROUS TRAVEL CONDITIONS
ARE EXPECTED ON ALL ROADS THROUGH THE THE MOUNTAINS. SNOW WILL TAPER
OFF THURSDAY AFTERNOON AND END IN THE EVENING.

NO SIGNIFICANT WEATHER CAN BE EXPECTED FROM FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. ALSO YOU ARE ENCOURAGED TO PHONE IN
SNOW OR WIND REPORTS TO THE GRAND JUNCTION FORECAST OFFICE...OR EMAIL
US AT WXGJT@NOAA.GOV.

UTZ028-061200-
LA SAL AND ABAJO MOUNTAINS-
1216 PM MDT WED APR 5 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 PM MDT TODAY...

...HIGH WIND WARNING TODAY THROUGH MIDNIGHT TONIGHT FOR THE
LA SAL MOUNTAINS ABOVE 9000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SOUTHEAST
UTAH.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THROUGH
THIS AFTERNOON...SOME THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS
IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IN
ADDITION...OVER THE LA SAL MOUNTAINS...VERY STRONG SOUTHWEST WINDS AT
40 TO 50 MPH WITH GUSTS IN EXCESS OF 75 MPH ARE EXPECTED ABOVE 9000
FEET THROUGH THIS EVENING. OTHERWISE...SOUTHWEST WINDS 20 TO 30 MPH
WITH GUSTS 45 TO 55 MPH WILL PERSIST THROUGH THE EVENING. INITIALLY
THE SNOW LEVEL WILL BE HIGH AND ABOVE 9000 FEET. THE SNOW LEVEL
WILL FALL TO AROUND 6500 FEET OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY AFTERNOON
ENDING BY THE EVENING.

NO SIGNIFICANT WEATHER CAN BE EXPECTED FROM FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. ALSO YOU ARE ENCOURAGED TO PHONE IN
SNOW OR WIND REPORTS TO THE GRAND JUNCTION FORECAST OFFICE...OR EMAIL
US AT WXGJT@NOAA.GOV.

COZ002-061200-
CENTRAL YAMPA RIVER BASIN-
1216 PM MDT WED APR 5 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 PM MDT TODAY...

...A FLOOD WARNING IN EFFECT FOR DRY CREEK AT HAYDEN...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL YAMPA RIVER BASIN
OF NORTHWEST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON. THROUGH
THIS AFTERNOON...SOME THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS
IN EXCESS OF 58 MPH AND HAIL UP TO ONE INCH IN DIAMETER. OTHERWISE...
SOUTHWEST WINDS 15 TO 25 MPH ARE EXPECTED WITH GUSTS 35 TO 45 MPH.
WINDS WILL BE STRONGER OVER HIGHER EXPOSED HIGHER TERRAIN. BY THIS
EVENING THE SNOW LEVEL WILL BEGIN TO LOWER WITH SNOW EXPECTED ABOVE
6500 FEET BY LATE TONIGHT.

DRY CREEK HAS EXCEEDED BANKFULL IN THE HAYDEN AREA WITH MINOR
FLOODING. RAIN AND SNOW SHOWERS THIS AFTERNOON THROUGH THURSDAY WILL
INCREASE FLOOD POTENTIAL ALONG DRY CREEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND SNOW SHOWERS WILL END ON THURSDAY.  NO SIGNIFICANT WEATHER
CAN BE EXPECTED FROM FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. ALSO YOU ARE ENCOURAGED TO PHONE IN
SNOW OR WIND REPORTS TO THE GRAND JUNCTION FORECAST OFFICE...OR EMAIL
US AT WXGJT@NOAA.GOV.

In the hours before

Local storm report, Apr 5, 2:47 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
247 PM MDT WED APR 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND GST     1 NW FRUITA             39.17N 108.74W
04/05/2006  M62 MPH          MESA               CO   NWS EMPLOYEE

&&

JSMITH
Local storm report, Apr 5, 3:47 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
347 PM MDT WED APR 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     DOLORES                 37.47N 108.50W
04/05/2006                   MONTEZUMA          CO   TRAINED SPOTTER

            PARTS OF TREES DOWN

0225 PM     HAIL             CORTEZ                  37.35N 108.58W
04/05/2006  E0.50 INCH       MONTEZUMA          CO   TRAINED SPOTTER

&&

JSMITH

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:45 PM MDTSnow and Blowing Snow AdvisoryGJTArchuleta, Dolores, Gunnison, Hinsdale, La Plata, Montezuma and 4 more50 hr
Apr 5, 4:30 AM MDTWinter Storm WarningGJTDelta, Eagle, Garfield, Gunnison, Hinsdale, Mesa and 7 more48 hr
Apr 5, 12:52 PM MDTSevere Thunderstorm WarningGJTGarfield, Rio Blanco38 min
Apr 5, 2:36 PM MDTSevere Thunderstorm WarningGJTMesa24 min
Apr 5, 3:17 PM MDTSevere Thunderstorm WarningGJTGarfield73 min
Apr 5, 3:23 PM MDTSevere Thunderstorm WarningGJTGarfield67 min
Apr 5, 3:27 PM MDTSevere Thunderstorm WarningGJTMesa48 min

Nearby

Wind Advisories in Colorado, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.